Ask a doctor

Nodules from Juvederm Developed Under the Eyes

I had Juvederm injected into my tear throught area a week ago and everything went fine with little swelling and no bruising. Yesterday, i felt a hard nodule in my left cheek, just to the side of my nose, under the tear trough area where the Juvederm was placed. I am panicking that some of the Juvederm was somehow displaced from the area under my eyes to lower in my face.Can someone please tell me how this can be removed??

Doctor Answers (9)

Lump after Juvederm

+2

You should see your physician who injected the Juvederm. Since this lump is not the area in which it was injected, the question is whether this is Juvederm, or a hematoma (collection of blood) or other swelling. If it is felt to be Juvederm, then hyaluronidase can be used to dissolve the lump.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Juvederm is reversible and can be dissolved with hyaluronidase

+2

Juvederm is reversible and can be dissolved with hyaluronidase.  Go back to your doctor to see if it can be treated with hyaluronidase.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 27 reviews

Juvederm under the eyes

+2

Juvederm is an injectable filler that is injected for wrinkles and folds in the face.  Juvederm Ultra is a wonderful filler for injecting under the eyes.  This is an advanced injection and should only be performed by an experienced injector.  Too superficial of an injection may leave a bluish hue under the skin and over-injection may lead to an irregular appearance.  Seek a specialist for removal of Juvederm using the enzyme hyaluronidase.

Etai Funk, MD
Houston Facial Plastic Surgeon
4.5 out of 5 stars 14 reviews

You might also like...

Juvederm nodules under the eyes

+2

It is possible that Juvederm has moved downward from where it was injected in the tear trough.  Tear trough injections need to be placed deeply.  And my choice of filler for tear troughs is Restylane which tends to travel less.

All that said, I would give it some more time to see whether this nodule settles down. It is also possible that you had a small hematoma deeper down.  Wait an additional two weeks or so before deciding on dissolving the injection.  That can be done with hyaluronidase.

However, I do recommend that you see your injecting doctor asap to determine what the origin of the nodule is.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvaderm and lumps under the eye

+2

Thanks for asking you question.  I am sorry you are having trouble.  Juvederm under the eye is one of the less forgiving locations to inject fillers.  Because of the thin tissue, what would otherwise be subtle lumps in the Nasolabial folds can be much more palpable and sometimes visible.  It is important to get the injections deep to avoid these issues.  Even then, palpable fillers happen.

Massage is your friend for the first few weeks.  Gently rub the area with your fingertips several times a day.  If it is not improve after a few weeks, talk with your surgeon about Hyaluronidase. This is definitely a solvable issue.

Gordon Lewis, MD
Richmond Plastic Surgeon
5.0 out of 5 stars 8 reviews

Juvederm nodules

+2

I would suggest similarly that hyaluronidase will solve the problem, but before going that route, do some gentle massage of the area first and give it a few weeks. After that, if there is still an issue, a minimal injection can make a difference.

C. Coleman Brown, MD, FACS
Bethesda Plastic Surgeon
5.0 out of 5 stars 1 review

Nodule from Juvederm

+2

I agree that hyaluronidase can eliminate any bump from Juvederm.  First however try to massage the area, 3 times per day, gently but firmly directing the bump away from the eye.  Often this works very well and avoids the additional injection.  I would also wait at least 3 weeks post treatment to get any hyaluronidase injection as irregularites often work themselves out during that time.

Hope that helps.

Madeline Krauss, M.D.

Madeline Krauss, MD
Boston Dermatologic Surgeon
4.0 out of 5 stars 1 review

Nodules forming after Juvederm

+2

It's very possibly the Juvederm that moved slightly.  You should ask the MD that did the Juvederm injections to see if he/she is willing to inject soem hylauronidase to try and break up the Juvederm.  Injecting the lower eyelid area where the skin is so very thin is quite challenging.

 

 

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Removing Juvederm

+2

Juvederm may be removed by injection of hyaluronidase - see the physician/ surgeon who injected the juvederm and they will be able to inject this to dissolve any misplaced filler and evaluate if the nodule is something unrelated.

Keshini Parbhu, MD
Orlando Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.